Facebook Pixel
EmpowHER Guest

Spotting 3 days before starting placebo pills

By Anonymous April 25, 2015 - 8:08pm
Rate This

I've been taking birth control for over 4 months now. However, I was accidentally late on taking the pill the day I had unprotected sex (which I also practice consistently). I was about 6 hours late and I immediately took one pill, then resumed to taking my pills on schedule. Today, I noticed a period-like vaginal discharge. In my 28 days pills cycle, I am 3 pills away from taking the 7 placebo pills. I'm quite worried that this is implantation bleeding, however, I know that this can easily just be a hormones problem. Should I be worried? What is most likely the cause of this problem?

Add a Comment2 Comments


Hello and thank you for sharing your question.

This is not implantation bleeding.  It is normal to spot a few days before your period even when taking the pills consistently.  Taking the pill a few hours later may have attributed to the spotting but it is not cause for concern.  Simply keep taking your pills as usual.


April 26, 2015 - 8:28am
EmpowHER Guest
Anonymous (reply to fchacon)

Thank you!
To follow up, I'm still spotting and this is day 3. In several more days, I will be on my period cycle. Is it normal for the spotting to lead into my period also? Will my period be normal? Or will it be lighter due to the blood loss that I am experiencing now?


April 27, 2015 - 11:40pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!